Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 8, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Feb 24, 2001, 1:27 AM CST for Garza County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 24, 2001, 1:27 AM CST (07:27 UTC)
- Expired
- Feb 24, 2001, 2:15 AM CST
- In force
- 48 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Garza County, TX
The radar
The Lubbock radar (KLBB), 59 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 12:30 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 958 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 240728 SVRLBB TXC169-240815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 127 AM CST SAT FEB 24 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GARZA COUNTY IN NORTHWEST TEXAS * UNTIL 215 AM CST * AT 122 AM CST...WEATHER SPOTTERS REPORTED QUARTER SIZED HAIL WITH A SEVERE THUNDERSTORM 3 MILES NORTH OF GRAHAM...OR ABOUT 5 MILES WEST OF POST...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... GRAHAM... POST... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM *CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 806-745-4260. LAT...LON 3321 10157 3307 10146 3337 10105 3338 10141
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 1:00 AM CST, 27 minutes earlier.
Area forecast discussion, Feb 24, 1:00 AM CST, 27 minutes before
AREA FORECAST DISCUSSION...CORRECTED DATE
NATIONAL WEATHER SERVICE LUBBOCK TX
100 AM CST SAT FEB 24 2001
SMALL MCS WILL MOVE EAST OF THE AREA NEXT SEVERAL HOURS AS MID LEVEL
TROF APPROACHES. SOME LOCAL FLOODING EXPECTED ACROSS PRIMARILY THE
EASTERN ZONES EARLY THIS MORNING. DEEPENING SURFACE LOW TO THE NORTH
AND MID LEVEL SUBSIDENCE/STRONG WINDS CONTINUE TO SUGGEST HIGH WINDS
TODAY. WILL UPGRADE WATCH TO WARNING. OTHERWISE, NO CHANGE} TO
PREVIOUS FORECAST. ANY LINGERING 1ST PERIOD POPS WILL DEPEND ON
TRENDS NEXT FEW HOURS.
.LUB...HIGH WIND WARNING TODAY 21>24-27>30-33>36-39>42
HIGH WIND WARNING THIS AFTERNOON 25-26-31-32-37-38-43-44The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 12:20 AM CST | Severe Thunderstorm Warning | LUB | Garza | 40 min |
| Feb 24, 1:35 AM CST | Severe Thunderstorm Warning | LUB | Dickens | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.